Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 13, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Nov 11, 2018, 2:20 PM CST for 7 counties in Texas. It took effect at Nov 12, 2018, 4:20 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2018, 2:20 PM CST (20:20 UTC)
- In effect from
- Nov 12, 2018, 4:20 PM CST
- Expired
- Nov 13, 2018, 9:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Norman, OK
Counties Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS74 KOUN 112020 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 220 PM CST Sun Nov 11 2018 ...Freezing temperatures expected Monday night through Tuesday morning... TXZ084>090-121200- /O.NEW.KOUN.FZ.W.0013.181113T0000Z-181113T1500Z/ Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 220 PM CST Sun Nov 11 2018 ...FREEZE WARNING IN EFFECT FROM 6 PM MONDAY TO 9 AM CST TUESDAY... The National Weather Service in Norman has issued a Freeze Warning, which is in effect from 6 PM Monday to 9 AM CST Tuesday. * TEMPERATURES...As low as 23. * TIMING...Temperatures will drop below freezing early Monday evening and stay below freezing through late Tuesday morning. * IMPACTS...Freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
4 follow-up statements
864 WWUS74 KOUN 121154 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 554 AM CST Mon Nov 12 2018 ...Freezing temperatures expected tonight through Tuesday morning... TXZ084>090-122200- /O.CON.KOUN.FZ.W.0013.181113T0000Z-181113T1500Z/ Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 554 AM CST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... * TEMPERATURES...Low to middle 20s. * TIMING...Temperatures will drop below freezing early this evening and stay below freezing through late Tuesday morning. * IMPACTS...Freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
214 WWUS74 KOUN 122129 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 329 PM CST Mon Nov 12 2018 ...Freezing temperatures expected tonight through Tuesday morning... TXZ084>090-131100- /O.CON.KOUN.FZ.W.0013.181113T0000Z-181113T1500Z/ Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 329 PM CST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * TEMPERATURES...As low as 24. * TIMING...Temperatures will drop below freezing early this evening and stay below freezing through late Tuesday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
137 WWUS74 KOUN 122220 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 420 PM CST Mon Nov 12 2018 ...Freezing temperatures expected tonight through Tuesday morning... TXZ084>090-130630- /O.EXT.KOUN.FZ.W.0013.181112T2220Z-181113T1500Z/ Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 420 PM CST Mon Nov 12 2018 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CST TUESDAY... * TEMPERATURES...As low as 23 degrees F. * TIMING... Through late Tuesday morning. * IMPACTS...Frost and freeze conditions will likely damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
656 WWUS74 KOUN 130905 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 305 AM CST Tue Nov 13 2018 ...Freezing temperatures through Tuesday morning... TXZ084>090-131500- /O.CON.KOUN.FZ.W.0013.000000T0000Z-181113T1500Z/ Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 305 AM CST Tue Nov 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...As low as 23. * TIMING... Through mid Tuesday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Nov 11, 2:17 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 11, 2:17 PM CST, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
217 PM CST Sun Nov 11 2018
.UPDATE...
Issued a freeze warning for Tuesday morning.
Day
&&
.PREV DISCUSSION... /issued 148 PM CST Sun Nov 11 2018/
DISCUSSION...
Main impact continue to be winter weather tonight into tomorrow,
followed by another hard freeze Tuesday morning. Increased
snowfall amounts for this forecast package. See below for
details.
The cold front has entered northwest Oklahoma, with the upper level
trough behind it swinging through Colorado. Snow bands have already
started to develop across western Kansas.
Model trends continue to show good agreement both with each other
and run to run. Precipitation (initially rain) will enter northwest
and western Oklahoma by early evening and gradually spread eastward.
Transition to snow will happen fairly quickly starting in northwest
Oklahoma and expanding southeast. Meanwhile another batch of
stratiform rain will come up from the south overnight into south
central and southeast Oklahoma.
Moisture is looking like it will linger a bit longer, resulting in
higher snowfall amounts. Northwest Oklahoma is expected to see
closer to 5 inches of snow putting us above winter weather warning
criteria. In addition to upgrading to a winter weather warning for a
few of our northwest counties, we plan to extend the advisory
through central Oklahoma to account for slightly higher snowfall
totals there.
By late Monday morning / early afternoon, most of the area will have
transitioned to snow. However, as the cold air moves in, so will dry
air, so snowfall amounts should taper off as they move southeast
with most areas southeast of I-44 getting little more than a trace.
There is one caveat, however. Most recent model runs show a narrow
window for a secondary band of snow to set up roughly from central
Oklahoma to northeast Oklahoma sometime between Monday morning and
early afternoon (due to the cold air catching up to the axis of
moisture). The window is narrow and confidence is low, but if this
happens, it could result in higher snowfall amounts (1-2 inches)
along this corridor.
Most of the precipitation should be out of the area by late
afternoon on Monday. Incoming cold air will keep temperatures
falling throughout the day, so don't expect an afternoon warmup.
This will bottom out Tuesday morning with widespread teens to mid
20s.
From Tuesday onward, weather should be dry with a gradual warming
trend. How much warming there will be is uncertain as models have
been very inconsistent in how they handle the synoptic pattern
toward the end of the week. Latest guidance shows a cut-off low
developing just to our east, allowing the cool air to linger a bit
longer. Given the lack of consistency, will continue to go with a
blended approach.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 33 33 19 35 / 80 80 0 0
Hobart OK 33 33 20 38 / 100 80 0 0
Wichita Falls TX 38 38 24 41 / 90 80 10 0
Gage OK 27 31 15 38 / 90 50 0 0
Ponca City OK 31 32 15 35 / 80 70 0 0
Durant OK 40 40 26 39 / 70 90 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 6 PM this evening to noon CST
Monday for OKZ005>008-011>026-033>035.
Winter Storm Warning from 6 PM this evening to noon CST Monday
for OKZ004-009-010.
TX...Freeze Warning from 6 PM Monday to 9 AM CST Tuesday for
TXZ084>090.
&&
03/14Hazardous weather outlook, Nov 11, 12:05 PM CST, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CST Sun Nov 11 2018 OKZ004>048-050>052-TXZ083>090-121815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CST Sun Nov 11 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Winter Weather... A mix of rain and snow is expected to develop across northwest Oklahoma this afternoon. The rain will change to snow this evening and overnight across much of northern and western Oklahoma, with a mix of rain and snow possible as far southeast as Interstate 44. Snow accumulations of 1 to 4 inches will be possible, with isolated higher amounts across northwest Oklahoma. Slick spots will be likely on area roadways, especially on bridges and overpasses tonight across western and northern Oklahoma. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Winter Weather... Areas of snow will continue to spread east and southeast Monday morning across Oklahoma with a mix of rain and snow possible farther south. Snow accumulations will be possible along and west of I-44. Slick spots on area roadways will likely develop on bridges and overpasses. The most impactful conditions are currently expected during the Monday morning rush hour through early afternoon. .Freezing Temperatures... A widespread hard freeze is expected Tuesday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:22 AM CST | Winter Weather Advisory | OUN | Hardeman | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.